Alert archive / Ohio / Flash Flood Warnings in 2002
Flash Flood Warning 32, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 4, 2002, 2:46 PM EDT for Muskingum County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2002, 2:46 PM EDT (18:46 UTC)
- Expired
- Jun 4, 2002, 5:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Muskingum County, OH
The radar
The Pittsburgh radar (KPBZ), 159 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
210 WGUS51 KPBZ 041846 FFWPBZ OHC119-042145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 245 PM EDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MUSKINGUM COUNTY IN OHIO * UNTIL 545 PM EDT * AT 245 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED REPEATED HEAVY RAINS MOVING ACROSS MUSKINGUM COUNTY. * OTHER LOCATIONS IN THE WARNING INCLUDE...NEW CONCORD...NORTH ZANESVILLE...PHILO...PLEASANT GROVE AND SOUTH ZANESVILLE... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:21 PM EDT, 25 minutes earlier.
Area forecast discussion, Jun 4, 2:21 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 221 PM EDT TUE JUN 4 2002 CONVECTION FIRING ON A COUPLE OF BOUNDARIES ATTM ONE TO THE NORTH ASSOCIATED WITH WARM FRONT AND ANOTHER IN OUR OH ZNS PROBABLY ASSOCIATED WITH LAST NIGHTS AND THIS MORNINGS CONVECTION. WILL GO WITH FLOOD WATCH IN OUR OHIO AND PART OF OUR WEST VA NRN PANHNDLE. THIS AREA HAD BEEN HIT HARD EARLIER AND WILL TAKE LITTLE ADDITIONAL RAINFALL TO BRING STREAMS AND CREEKS OUT OF BANKS. WILL GO TIL 10 PM COUNTING ON THIS CONVECTION TO BE DIURNAL. ISSUANCE WILL BE WITH SEVERE WORDING AS WE ARE ISSUING SOME SVR ALREADY. FRONT DROPPING SLOWLY DOWN TOMORROW LOOKS SLOWER THAN EARLIER RUNS. WILL KEEP LIKELY TO CAT POPS AND INCLUDE SEVERE WORDING. FRONT WILL EXIT DURING MORNING HOURS IN NW TIER OF FA BUT MAY LINGER THROUGH EARLY AFTERNOON FURTHER SE. TEMPS SIMILAR TO MOS. DRIER FINALLY LATER THURS INTO SAT. NEXT CHC PRECIP LOOKS TO BE SUNDAY AS NEXT FRONT APPROACHES. PIT 69 85 65 73 / 60 70 80 70 HLG 69 84 63 71 / 60 70 80 50 MGW 69 85 65 73 / 60 70 80 70 ZZV 69 85 63 71 / 60 70 80 50 PHD 69 84 63 71 / 60 70 80 50 FKL 66 80 59 70 / 60 70 80 50 DUJ 67 80 59 70 / 60 70 80 50 LBE 69 85 65 73 / 60 70 80 70 BTP 66 81 59 70 / 60 70 80 50 IDI 69 84 65 73 / 60 70 80 70 ODM 66 83 64 71 / 60 60 70 70 .PBZ... MD...NONE. OH...FLOOD WATCH THROUGH EVENING FOR ZONES OHZ039>040...OHZ048>050...OHZ057>059...OHZ068>069. PA...NONE. WV...FLOOD WATCH THROUGH EVENING FOR ZONES WVZ003>004...WVZ012.
In the hours before
Special weather statement, Jun 4, 11:02 AM EDT, 3 hours 44 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-042100- SEVERE WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PITTSBURGH PA 1102 AM EDT TUE JUN 4 2002 ...SLIGHT RISK OF SEVERE THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND WESTERN MARYLAND TODAY. THE SLIGHT RISK OF SEVERE THUNDERSTORMS HAS BEEN EXPANDED TO ALL OF WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND EXTREME WESTERN MARYLAND. THE MAIN THREAT WOULD BE DAMAGING WINDS AND LARGE HAIL...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS. ON WEDNESDAY THERE IS A EVEN GREATER THREAT OF SEVERE WEATHER ACROSS THE LISTENING AREA.
Local storm report, Jun 4, 1:14 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
114 PM EDT TUE JUN 4 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 AM 2 S ZANESVILLE OH THUNDERSTORM WINDS
06/04/02 MUSKINGUM DOWNED SEVERAL TREES.
REPORTED BY LAW ENFORCEMENT.The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 11:59 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 61 min |
| Jun 4, 12:47 AM EDT | Flash Flood Warning | PBZ | Tuscarawas | 4 hr |
| Jun 4, 1:05 AM EDT | Flash Flood Warning | PBZ | Belmont | 5 hr |
| Jun 4, 10:49 AM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 56 min |
| Jun 4, 1:55 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 65 min |
| Jun 4, 2:31 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 59 min |
| Jun 4, 2:43 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 62 min |
| Jun 4, 2:58 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 62 min |
| Jun 4, 3:08 PM EDT | Flash Flood Warning | PBZ | Guernsey | 3 hr |
| Jun 4, 3:29 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 61 min |
| Jun 4, 3:40 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 65 min |
| Jun 4, 3:55 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 65 min |
| Jun 4, 4:17 PM EDT | Tornado Warning | PBZ | Columbiana | 43 min |
| Jun 4, 4:43 PM EDT | Tornado Warning | PBZ | Carroll | 47 min |
| Jun 4, 4:57 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 63 min |
Nearby
Flash Flood Warnings in Ohio, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.